Search PubMed⌕ Search

Biomedical subjects

R S Wadia

Publications and source records attributed to R S Wadia.

At least 55 records · Page 3Linked to original sources

An unusual family of benign "X" linked muscular dystrophy with cardiac involvement.

A family of benign X-linked muscular dystrophy is described. Two of the 3 affected members appear quite representative of Becker's dystrophy. A third shows no pseudohypertrophy, only gross atrophy, affecting proximal and distal muscles and also shows early onset contractures and electrocardiographic abnormalities and is in these ways much more representative of the variety described by Emery and Dreifuss (1966). Two of the cases have distinctly abnormal electrocardiograms with extensive and deep Q waves and abnormal R/S ratios and VI. Both these have shown progression of electrocardiographic abnormalities during a 2-year follow-up. The family is reported to document this very unusual occurrence.

Adolescent↗

Neurological manifestations of organophosphorous insecticide poisoning.

Neurological findings are described in 200 consecutive cases of suicidal ingestion of organophosphorous insecticides. Miosis is almost universal. We found impairment of consciousness in 10%, fasciculations in 27%, convulsions in 1%, toxic delirium in 50%, and paralysis in 26%. Toxic delirium was attributed to treatment with atropine. Paralytic signs were divided into type 1 signs (present on admission) and type 2 signs (appearing later while on atropine treatment). Type 1 signs, chiefly impaired consciousness and bilateral pyramidal tract signs, respond to atropine. The most common type 2 signs are proximal limb weakness, areflexia, and cranial nerve palsies. EMG studies during type 2 paralysis show a myasthenic response in some cases. Of 36 cases with type 2 signs 15 died from respiratory paralysis after a variable period of artificial respiration. Twenty-one recovered and no residual neurological deficit has been noted. Atropine did not influence type 2 paralysis. It is claimed that type 2 signs differ significantly from those described before as `delayed neurotoxicity' and may represent an alternative mode of human toxicity with organophosphorous compounds.

Facial Paralysis↗